Alert archive / Alabama / River Flood Warnings in 2015
River Flood Warning 11, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Jan 4, 2015, 1:32 PM CST for Jefferson County, Tuscaloosa County, Walker County, Alabama. It took effect at Jan 4, 2015, 11:32 PM CST. It was in force for 31 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 4, 2015, 1:32 PM CST (19:32 UTC)
- In effect from
- Jan 4, 2015, 11:32 PM CST
- Expired
- Jan 6, 2015, 6:48 AM CST
- In force
- 31 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jefferson County, AL, Tuscaloosa County, AL, Walker County, AL
The radar
The Birmingham radar (KBMX), 58 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Locust Fork at Sayre (SAYA1).
- Action stage
- 25 ft
- Minor stage
- 25 ft
- Moderate stage
- 45 ft
- Major stage
- 49 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02456500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
481
WGUS44 KBMX 041932
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
132 PM CST SUN JAN 4 2015
...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA...
LOCUST FORK AT SAYRE AFFECTING JEFFERSON...TUSCALOOSA AND WALKER
COUNTIES.
.HEAVY RAINFALL HAS OCCURRED SINCE THURSDAY...AND A FLOOD WARNING IS
NOW IN EFFECT FOR THE LOCUST FORK AT SAYRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN.
ANOTHER STATEMENT WILL BE ISSUED BY MONDAY MORNING...OR SOONER IF
CONDITIONS WARRANT.
&&
ALC073-125-127-050732-
/O.NEW.KBMX.FL.W.0011.150105T0532Z-150106T1248Z/
/SAYA1.1.ER.150105T0532Z.150105T1200Z.150106T0048Z.NO/
132 PM CST SUN JAN 4 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A
* FLOOD WARNING FOR
THE LOCUST FORK AT SAYRE.
* FROM THIS EVENING TO TUESDAY MORNING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 1:00 PM SUNDAY THE STAGE WAS 20.2 FEET.
* FLOOD STAGE IS 25.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 26.8 FEET BY TOMORROW MORNING . THE RIVER WILL FALL BELOW
FLOOD STAGE BY TOMORROW EVENING .
* IMPACT...AT 25.0 FEET...FLOODING OF LOW LYING WOOD LANDS AND
AGRICULTURAL LANDS ALONG THE LOCUST FORK OCCURS.
&&
LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
3362 8714 3373 8698
$$2 follow-up statements
368
WGUS84 KBMX 050153
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
753 PM CST SUN JAN 4 2015
...THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE...
...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT SELDEN
AND OLIVER LOCK AND DAM...
.HEAVY RAINFALL HAS OCCURRED SINCE THURSDAY...AND A FLOOD WARNING
REMAINS IN EFFECT FOR PARTS OF THE BLACK WARRIOR RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN.
ANOTHER STATEMENT WILL BE ISSUED BY MONDAY MORNING...OR SOONER IF
CONDITIONS WARRANT.
&&
ALC073-125-127-051353-
/O.EXT.KBMX.FL.W.0011.150105T1138Z-150106T0045Z/
/SAYA1.1.ER.150105T1138Z.150105T1200Z.150105T1245Z.NO/
753 PM CST SUN JAN 4 2015
THE FLOOD WARNING CONTINUES FOR
THE LOCUST FORK AT SAYRE.
* FROM LATE TONIGHT TO MONDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 7:00 PM SUNDAY THE STAGE WAS 21.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE
TO RISE TO NEAR 25.1 FEET BY TOMORROW MORNING . THE RIVER WILL FALL
BELOW FLOOD STAGE BY TOMORROW MORNING .
* IMPACT...AT 25.0 FEET...FLOODING OF LOW LYING WOOD LANDS AND
AGRICULTURAL LANDS ALONG THE LOCUST FORK OCCURS.
&&
LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
3362 8714 3373 8698
$$
ALC063-065-091-119-125-051353-
/O.EXT.KBMX.FL.W.0006.000000T0000Z-150106T1236Z/
/TODA1.1.ER.150104T1536Z.150105T1200Z.150106T0036Z.NO/
753 PM CST SUN JAN 4 2015
THE FLOOD WARNING CONTINUES FOR
THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:30 PM SUNDAY THE STAGE WAS 130.6 FEET.
* FLOOD STAGE IS 129.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 131.5 FEET BY
TOMORROW MORNING . THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW
EVENING .
* IMPACT...AT 132.0 FEET...FLOODING OF RURAL ROADS SOUTHWEST OF
TUSCALOOSA OCCURS.
&&
LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
3321 8769 3322 8759
$$
ALC063-065-091-051353-
/O.CON.KBMX.FL.W.0003.000000T0000Z-000000T0000Z/
/WLDA1.1.ER.150104T1423Z.150107T1200Z.000000T0000Z.NO/
753 PM CST SUN JAN 4 2015
THE FLOOD WARNING CONTINUES FOR
THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 PM SUNDAY THE STAGE WAS 92.9 FEET.
* FLOOD STAGE IS 90.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 98.4 FEET BY
WEDNESDAY MORNING THEN BEGIN FALLING.
* IMPACT...AT 98.0 FEET...SOME CABINS AND TRAILERS ALONG THE RIVER
BEGIN TO FLOOD.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$166
WGUS84 KBMX 051450
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
850 AM CST MON JAN 5 2015
...THE FLOOD WARNING IS CANCELLED FOR THE LOCUST FORK AT SAYRE...
.THE LOCUST FORK AT SAYER HAS DROPPED BELOW FLOOD STAGE AND THE WARNING
IS NO LONGER IN EFFECT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN.
&&
ALC073-125-127-051520-
/O.CAN.KBMX.FL.W.0011.000000T0000Z-150106T0045Z/
/SAYA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
850 AM CST MON JAN 5 2015
THE FLOOD WARNING IS CANCELLED FOR
THE LOCUST FORK AT SAYRE.
* AT 8:00 AM MONDAY THE STAGE WAS 21.5 FEET.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 22.3 FEET. THE
RIVER WILL FALL TO 10 FEET BY TUESDAY EVENIN.
* IMPACT...AT 25.0 FEET...FLOODING OF LOW LYING WOOD LANDS AND
AGRICULTURAL LANDS ALONG THE LOCUST FORK OCCURS.
&&
LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
3362 8714 3373 8698
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 4, 11:55 AM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Jan 4, 11:55 AM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1155 AM CST SUN JAN 4 2015 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... CLEANING UP THE GRIDS TO REMOVE MOST OF THE POPS. LEFT IN A SCANT 20 POP OVER BARBOUR COUNTY THRU 21Z...BUT FOR THE MOST PART WE ARE DONE WITH RAIN FOR THIS EVENT. AS FOR TEMPERATURES...IN THE NORTHWEST WE WILL BE CLEARING WHICH MAY SLOW DOWN THE DECREASE IN TEMPS BUT IF THEY GO UP DO NOT EXPECT IT TO BE MORE THAN A DEGREE. FOR THE MOST PART WITH WEST-NORTHWEST WINDS LOOKING FOR STEADY TO SLOWLY FALLING READINGS. IN THE SOUTHEAST...STEADY FOR THE NEXT COUPLE OF HOURS THEN SLOWLY FALLING AS COOLER AND DRIER AIR FILTERS INTO THE STATE. 08/MK && .AVIATION... 18Z TAF DISCUSSION. VFR EXCEPT FOR TOI WHICH STILL HAS LINGERING MVFR CIGS AS IT IS STILL CLOSE TO THE FRONT. THIS SHOULD MOVE OUT OVER THE NEXT COUPLE OF HOURS BY AROUND 20Z. DO HAVE SOME WRAP AROUND MOISTURE WITH SCT-BKN CLOUDS AROUND 3000 TO 3500 FT THIS AFTERNOON INTO THIS EVENING. THAT MOISTURE SHOULD SWING OUT TO THE NORTHEAST IN THE LATE NIGHT HOURS. MOST SITE SHOULD CLEAR OUT BEFORE DAYBREAK. BRISK NORTHWEST WINDS THIS AFTERNOON SHOULD BEGIN TO TAPER OFF TONIGHT AS THE RIDGE SETTLES IN OVER THE CENTRAL U.S. BUT ARE NOT EXPECTED TO GO CALM AS WE WILL REMAIN IN A NORTHERLY FLOW OVERNIGHT WITH WEAKENING BUT NOT RELAXED PRESSURE GRADIENTS. 08/MK && .PREV DISCUSSION... /ISSUED 420 AM CST SUN JAN 4 2015/ MOST ACTIVE PORTION OF ONGOING CONVECTIVE LINE SHOULD EXIT THE SOUTHEASTERN PORTION OF CENTRAL ALABAMA LATER THIS MORNING. LINGERING LIGHT TO MODERATE RAIN BEHIND THE LEADING LINE WILL NOT BE HEAVY ENOUGH TO CAUSE ANY MORE FLASH FLOODING ISSUES. WE HAVE THEREFORE CANCELED THE FLASH FLOOD WATCH. RIVER FLOODING WILL CONTINUE TO BE AN ISSUE DUE TO THE RAIN THAT HAS ALREADY FALLEN. MODELS CONTINUE TO SHOW AN EXTENDED PERIOD OF DRY WEATHER TONIGHT THROUGH AT LEAST THE END OF THE UPCOMING WORK WEEK. THE BIG STORY BY MID WEEK WILL UNDOUBTEDLY BE THE COLDEST AIR OF THE WINTER SEASON FOR OUR AREA...POISED TO MOVE IN STARTING WEDNESDAY. GOOD MODEL AGREEMENT LEADS TO A HIGH CONFIDENCE IN A SIGNIFICANT HARD FREEZE LIKELY BY THURSDAY MORNING...WITH TEMPS WELL DOWN INTO THE TEENS (AND SOME SINGLE DIGITS POSSIBLE). THE FIRST REALLY COLD NIGHT (WEDNESDAY NIGHT) WILL ALSO FEATURE SOME BRISK WINDS...LEADING TO WIND CHILLS NEAR ZERO DEGREES. THE NEXT NIGHT (THURSDAY NIGHT) WILL HAVE SIMILAR TEMPERATURES (PERHAPS NOT QUITE AS COLD)...BUT LESS WIND. BEYOND THURSDAY NIGHT...MODELS QUICKLY BEGIN TO DIVERGE. THE GENERAL IDEA IS THAT THERE WILL PROBABLY BE AT LEAST A COUPLE MORE SHOTS OF COLD AIR COMING DOWN FROM THE SAME AREA OF CANADA...PERIODICALLY REINFORCING THE COLD AIR. BUT THE MODELS DIFFER ON THE MAGNITUDE...TIMING...AND PLACEMENT OF EACH REINFORCEMENT. THESE DIFFERENCES ARE IMPORTANT...SINCE THEY IN TURN LEAD TO TIMING AND PLACEMENT DIFFERENCES IN AN EVENTUAL RETURN FLOW OVERRUNNING TYPE SITUATION. /61/ && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 59 30 45 27 52 / 10 0 0 0 0 ANNISTON 60 32 48 29 53 / 10 10 0 0 0 BIRMINGHAM 56 30 45 30 53 / 10 0 0 0 0 TUSCALOOSA 53 31 47 30 55 / 10 0 0 0 0 CALERA 57 32 47 31 54 / 10 0 0 0 0 AUBURN 61 35 50 33 56 / 10 10 0 0 0 MONTGOMERY 61 36 51 31 58 / 10 10 0 0 0 TROY 62 37 52 33 59 / 10 10 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/61
Hazardous weather outlook, Jan 4, 12:18 PM CST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1218 PM CST SUN JAN 4 2015 ALZ011>015-017>050-051830- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1218 PM CST SUN JAN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. DUE TO RECENT HEAVY RAINFALL...POINTS ALONG THE TOMBIGBEE... BLACK WARRIOR...CAHABA...AND SUCARNOOCHEE RIVERS HAVE RISEN OR WILL RISE ABOVE FLOOD STAGE TODAY. PLEASE REFER TO FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A POTENTIAL FOR A HARD FREEZE ACROSS CENTRAL ALABAMA AS TEMPERATURES OVERNIGHT WEDNESDAY INTO THURSDAY MORNING ARE FORECAST TO DROP INTO THE TEENS. IN ADDITION TO THE VERY COLD TEMPERATURES...BRISK NORTH WINDS WEDNESDAY NIGHT AND THURSDAY MORNING COULD PRODUCE DANGEROUS WIND CHILL VALUES NEAR ZERO DEGREES ACROSS NORTH ALABAMA. THE COLD AND DRY AIR MAY RESULT IN HIGH FIRE DANGER FOR THURSDAY ACROSS THE AREA. DUE TO RECENT HEAVY RAINFALL...POINTS ALONG THE TOMBIGBEE... BLACK WARRIOR...CAHABA...AND SUCARNOOCHEE RIVERS ARE EXPECTED REMAIN ABOVE FLOOD STAGE. PLEASE REFER TO FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 08/MK
In the hours before
Local storm report, Jan 4, 9:07 AM CST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
907 AM CST SUN JAN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 3 SSE HOLT 33.21N 87.48W
01/03/2015 TUSCALOOSA AL BROADCAST MEDIA
*** 1 INJ *** TREE ON HOUSE ALONG 6TH ST E. A 3 YR OLD
BOY WAS TAKEN TO LOCAL HOSPITAL FOR MINOR INJURIES. TIME
ESTIMATED FROM RADAR.
&&
TGOGGINSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 6:02 PM CST | Severe Thunderstorm Warning | BMX | Greene, Hale | 43 min |
| Jan 3, 6:11 PM CST | Flash Flood Warning | BMX | Greene, Pickens, Sumter | 3 hr |
| Jan 3, 6:31 PM CST | Areal Flood Advisory | BMX | Fayette, Hale, Marion, Tuscaloosa, Walker | 3 hr |
| Jan 3, 6:53 PM CST | Areal Flood Advisory | BMX | Bibb, Blount, Fayette, Hale, Jefferson, Perry and 3 more | 3 hr |
| Jan 3, 7:10 PM CST | Special Weather Statement | BMX | Bibb, Blount, Etowah, St. Clair, Shelby | 50 min |
| Jan 3, 7:58 PM CST | Special Weather Statement | BMX | Calhoun, Cherokee, Chilton, Etowah, Talladega | 47 min |
| Jan 3, 8:15 PM CST | Special Weather Statement | BMX | Lowndes | 45 min |
| Jan 3, 8:24 PM CST | Severe Thunderstorm Warning | BMX | Lowndes | 29 min |
| Jan 3, 8:44 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Montgomery | 21 min |
| Jan 3, 8:48 PM CST | Tornado Warning | BMX | Autauga, Montgomery | 16 min |
| Jan 3, 9:08 PM CST | Areal Flood Advisory | BMX | Greene, Lamar, Pickens, Sumter | 3 hr |
| Jan 3, 9:18 PM CST | Special Weather Statement | BMX | Elmore | 42 min |
| Jan 3, 9:20 PM CST | River Flood Warning | BMX | Sumter | 5 days |
| Jan 3, 9:39 PM CST | Areal Flood Warning | BMX | Greene, Lamar, Marengo, Pickens, Sumter | 3 hr |
| Jan 3, 9:48 PM CST | Areal Flood Warning | BMX | Fayette, Hale, Marion, Tuscaloosa | 3 hr |
| Jan 3, 11:00 PM CST | Areal Flood Warning | BMX | Bibb, Chilton, Dallas, Jefferson, Perry, Shelby and 2 more | 3 hr |
| Jan 4, 1:40 AM CST | Areal Flood Advisory | BMX | Fayette, Greene, Hale, Lamar, Marengo, Pickens and 2 more | 3 hr |
| Jan 4, 2:00 AM CST | Areal Flood Advisory | BMX | Bibb, Chilton, Jefferson, Perry, Shelby, Walker | 3 hr |
| Jan 4, 2:56 AM CST | Special Weather Statement | BMX | Chambers, Elmore, Macon, Montgomery, Tallapoosa | 64 min |
| Jan 4, 3:37 AM CST | Tornado Warning | BMX | Pike | 24 min |
| Jan 4, 6:18 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Tuscaloosa | 38 hr |
| Jan 4, 6:18 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter, Tuscaloosa | 71 hr |
| Jan 4, 8:05 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 63 hr |
| Jan 4, 8:05 AM CST | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 25 hr |
| Jan 4, 8:05 AM CST | River Flood Warning | BMX | Bibb, Dallas, Perry | 35 hr |
| Jan 4, 1:27 PM CST | River Flood Warning | BMX | Chilton, Coosa, Elmore, Shelby, Talladega | 21 hr |
Nearby
River Flood Warnings in Alabama, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.